MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH
Catalog Number 0116311
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the patient underwent laparoscopic inguinal hernia repair with 3dmax mid mesh, during surgery the mesh stuck to itself and got wrapped in a fold of peritoneum.The mesh could not be located laparoscopically, so they had to extend the incision to find it manually using palpation.The mesh was subsequently removed and a new mesh was implanted to complete the procedure.As per the surgeon, "i don't think the issue was a defect with the mesh.The issue is that there is no radio-opaque marker or similar in the mesh that would allow for an alternate means of localization in the event that the mesh is misplaced.For example, when we were trying to find the mesh we considered using a c arm, but there is no way to identify the mesh via x-ray.I don't think the mesh itself caused an issue, but it would be potentially helpful to be able to find it if it migrates or becomes displaced.".
 
Additional Manufacturer Narrative
As reported, during laparoscopic inguinal hernia repair 3dmax mid mesh stuck to itself and got wrapped in a fold of peritoneum.The mesh was unable to be located using laparoscopy as such to locate the mesh the incision was extended to manually find it using palpation.The mesh was removed and anther used to complete the procedure.Surgeon reports that they don't think the mesh caused the issue.However, no conclusions can be made regarding what may have caused or contributed to the issue that occurred.Review of the manufacturing records showed that the lot was manufactured to specification.To date, this is the only reported complaint from this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
3DMAX MID
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24966298
Report Number1213643-2026-00549
Device Sequence Number17388073
Product Code FTL
UDI-Device Identifier00801741200755
UDI-Public(01)00801741200755(11)250529(17)300328(10)HUKR0696
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K200818
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0116311
Device Lot NumberHUKR0696
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Initial Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown